The Marshall-Olkin Family of Distributions: Mathematical Properties and New Models
- 1 Downloads
Marshall and Olkin (1997) introduced a general method for obtaining more flexible distributions by adding a new parameter to an existing one, called the Marshall-Olkin family of distributions. In this article, we provide a comprehensive treatment of general mathematical and statistical properties of this family of distributions. Moreover, we propose three new distributions on the basis of the Marshall-Olkin scheme. We discuss maximum likelihood estimation with censored data and provide the observed information matrix. The usefulness of the new family is illustrated by means of an application to real data.
KeywordsMarshall-Olkin family Maximum likelihood estimation Mean deviation Moment Rényi entropy
Unable to display preview. Download preview PDF.
- Bjerkedal, T. 1960. Acquisition of resistance in guinea pigs infected with different doses of virulent tubercle bacilli. Am. J. Hyg., 72, 130–148.Google Scholar
- Doornik, J. A. 2009. An object-oriented matrix language—Ox 6. London, UK: Timberlake Consultants Press.Google Scholar
- Kenney, J. F., and E. S. Keeping. 1962. Mathematics of statistics, Part 1, 3rd ed., 101–102. Princeton, NJ: Princeton University.Google Scholar
- Moors, J. J. A. 1998. A quantile alternative for kurtosis. J. R. Stat. Soc. D, 37, 25–32.Google Scholar
- R Development Core Team. 2012. R: A language and environment for statistical computing. Vienna, Austria: R Foundation for Statistical Computing.Google Scholar
- Ristić, M. M., K. K Jose, and J. Ancy. 2007. A Marshall-Olkin gamma distribution and minification process. STARS, 11, 107–117.Google Scholar